Georgia, 2002

Flood in Georgia, August 27, 2002

August 27, 2002 · NWS JAX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 27, 12:50 PM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Aug 27, 12:50 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
150 PM EDT TUE AUG 27 2002

CURRENTLY...SFC LOW ANALYZED OVER THE WSTRN FL PANHANDLE WITH A
TROUGH EXTENDING SW-NE FRM TLH TO DOUGLAS AND CONVECTION FIRING
ALONG THIS BOUNDARY. ALOFT AN H5 LOW WAS CENTERED OVER KY & TN
FILTERING A SWATH OF DRY AIR OVER AL & SW GA. SEVERAL VORT LOBES
REFLECTED AS WEAK SFC TROUGHS ARE ROTATING OVER THE SE REGION AROUND
THE STHRN PERIPHERY OF THE MID/UPR LOWS. MORN CONVECTION ACROSS THE
WSTRN FL PENINSULA HAS SHIFTED SWRD WITH BLOW-OFF CI BLANKETING MUCH
OF THE AREA HOLDING OFF DEVELOPMENT OF CONVECTION...BUT STILL
ANTICIPATE COVERAGE TO FILL-ON OVER THE GA CWFA AND EASTERN FL ZONES
DUE TO PVA AND AFTN THERMAL INSTABILITY. TEMPS REPORTED IN THE MID
80S UNDER S-SW FLOW.

TONIGHT...UPR LOW OVER TN AND SFC LOW/TROUGH OVER S AL THROUGH THE
FL PANHANDLE REMAIN NEARLY STATIONARY. PVA ACROSS GA COUNTIES MAY
TRIGGER SOME NOCTURNAL SHRA AND SFC CONVERGENCE ON THE S SIDE OF THE
LOW OVER SE AL MAY SPAWN ADDITIONAL CONVECTION ACROSS FL ZONES. WILL
WORD FOR CHC ALL ZONES TONIGHT AND MO CLDY CONDITIONS...BECOMING
PARTLY CLDY OVERNIGHT.

WED & THU...THE SFC AND UPR LOWS POSITION THEMSELVES OVER THE NTHRN
GULF COAST STATES IN THE BASE OF A STRONGLY AMPLIFIED H3 TROUGH...AS
UPR LVL RIDGING BEGINS TO BUILD OVER THE EASTERN CONUS FROM THE
ATLANTIC. MEAN LAYER MOISTURE DECREASES WITH PWATS 1.7 WED AS
DRIER AIR WRAPS AROUND THE UPR LOW...BUT INCREASES TO 2 THU AS SFC
FLOW BACKS TO THE E-SE OVER THE AREA. VERY LIGHT FLOW OVER THE AREA
WED WITH SFC TROUGH AXIS THROUGH THE CWFA WILL PROMOTE AFTN SEA
BREEZE CONVERGENCE ACROSS THE INTERIOR WITH ENHANCEMENT OVER THE
SUWANNEE VALLEY DUE TO PVA ALOFT FROM THE E GOMEX. THU ANTICIPATE
CONTINUED GOOD CHC FOR PRECIP...BUT WITH WEAKER DYNAMICS ALOFT AND
RETURNING TO A CLIMO PRECIP PATTERN WITH ESTRLY FLOW FAVORING SEA
BREEZE COLLISION ACROSS WSTRN ZONES. MORN SHRA POSSIBLE THU OVER
COASTAL COUNTIES WITH E FLOW. ALSO NOTED THU IS A TROUGH APPROACHING
S FL.

FRI & EXTENDED...THE CURRENT LOW PRESS SYSTEM RETROGRADES FURTHER
INTO THE WSTRN GOMEX...AS H5 HIGH PRESS RIDGE AXIS BUILDS WWRD OVER
THE MID-ATLANTIC CONUS. AT THE SFC...HIGH PRESS ACROSS NEW ENGLAND
ESTABLISHES DEEP LAYER E-SE FLOW OVER THE AREA ADVANCING WEAK
EASTERLY WAVES TOWARD THE REGION THIS WEEKEND. THE SFC WAVES AS WELL
AS IMPULSES ROTATING OVER THE AREA ON THE SOUTHERN PERIPHERY OF THE
H5 HIGH WARRANT GOOD CHC POPS ESPECIALLY ACROSS EASTERN ZONES
THROUGH SUN. AS THE UPR HIGH MOVES OVER THE CWFA MON & TUE...EXPECT
WARMER THAN CLIMO TEMPS AND LESS THAN CLIMO PRECIP.

MARINE...BUOY 41012 REPORTING SW 10KTS SEAS 3FT...ON TRACK WITH
CURRENT FORECAST. JUST SCALED BACK ON THE EXTENDED...NO HEADLINES.

PRELIM CCF...
AMG TT 071/089 071/090 071 24543
SSI TT 074/088 075/087 075 24543
JAX TT 073/089 073/089 072 24443
SGJ TT 073/088 074/087 074 24443
GNV TT 072/089 072/090 071 24454
OCF TT 072/089 072/090 071 24454

.JAX...
.GA...NONE.
.FL...NONE.

BROYLES/SANDRIK

In the hours before

Special weather statement, Aug 27, 11:00 AM EST, 4 hours 20 minutes before
FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-272100-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT TUE AUG 27 2002

...A FEW STRONG THUNDERSTORMS THIS AFTERNOON...

THUNDERSTORMS WILL SPREAD ACROSS THE REGION THIS AFTERNOON WITH
STORMS MOVING NORTHEAST AT 15 MPH. A FEW THUNDERSTORMS MAY BECOME
STRONG WITH WIND GUSTS OVER 40 MPH...FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES...LOCALLY HEAVY RAINS AND SMALL HAIL.

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

SANDRIK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Bacon

When
August 27, 3:20 PM EST to 4:00 PM EST
Where
Bacon County, 3 mi W of Alma
Reported by
UTILITY COMPANY
Coordinates
31.554, -82.453 (the zone’s center; the record gives no point)

Roads flooded along highway 32.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, August 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311872.